Nubulized SAM-e possible?

Swim15

Senior Member
Messages
355
Likes
516
This place is about the only resource I have for random health questions so figured I’d see what people thought.

There may not be an answer to this but Ive had good results with SAMe lately for fixing methylation issues. Problem is that my gut can’t tolerate it any more so I’m currently doing EOD injections of 300mg but they hurt like a mofo even mixing with lidocaine.

Does anyone see a reason that this couldn’t be inhaled via nebulization? This would be SAMe tosylate disulfate
 

Judee

Senior Member
Messages
2,995
Likes
8,398
Location
Great Lakes

junkcrap50

Senior Member
Messages
1,187
Likes
2,640
I don’t see why not. You can nebulize: B12, NAC, and glutathione.

Cysteine + Methionine are very similar molecular structures, just an extra methyl group. I suppose anything that’s water soluble can be nebulized so long as the pH and osmolality are safe. I mean we smoke cigarettes & other stuff and are lungs survive.
 

Swim15

Senior Member
Messages
355
Likes
516
I don’t see why not. You can nebulize: B12, NAC, and glutathione.

Cysteine + Methionine are very similar molecular structures, just an extra methyl group. I suppose anything that’s water soluble can be nebulized so long as the pH and osmolality are safe. I mean we smoke cigarettes & other stuff and are lungs survive.
Kinda what I figured. I tried last night and only lasted 5-6min probably due to throat irritation but gonna keep trying it.

The enteric tablets are testing my stomach apart and even the non enteric capsules are unfortunately 🙄 always something
 

nerd

Senior Member
Messages
863
Likes
2,532
Problem is that my gut can’t tolerate it any more
Do you experience nausea or reflux from the SAMe? If it's nausea like in my case, I've speculated that it might be because of the SAMe itself and not just the typical irritation of the gastric mucosa.

I use the product from Jarrow. It's also enteric-coated. Sometimes I still have nausea. Unclear if this nausea is induced locally by insufficient coating efficiency or if it is a metabolic response. A metabolic response seems plausible as well.
 

Swim15

Senior Member
Messages
355
Likes
516
Ive fought ulcerative colitis for a few years so I think my gastric system is just sensitive. No matter the form though it causes stool quality to decrease fast and ive learned not to play around in that department since that’s how flares happen.

Hopefully I can use the nebulization to replace some of the injections. Also thinking about having a nurse come over once a week or so and do IV high dose
 
Messages
819
Likes
1,418
What are you injecting it in ie what buffer at what pH and what concentration?

Based on its molecular weight it should be fine for nebulisation (or for intranasal administration with a nasal spray bottle). You might need a lot more to get the same effects though - not sure if this has ever been studied for Sam-e.

There was a study on growth hormone releasing peptides (I believe it was hexarelin) in teens where they did injectable and intranasal and had to use something like 8 or 10x (IIRC..) the dose to get the same response. There'll always be differences between various things but just something to consider.
 

Swim15

Senior Member
Messages
355
Likes
516
No clue on pH haha I don’t get that detailed usually unless I need to. Using distilled water 1-2ml and 1ml of lidocaine @ 20mg/ml.

I did 300mg nebulized last night and didn’t notice anything really in comparison so I may be sticking to the injectible route unfortunately
 
Messages
819
Likes
1,418
No clue on pH haha I don’t get that detailed usually unless I need to. Using distilled water 1-2ml and 1ml of lidocaine @ 20mg/ml.

I did 300mg nebulized last night and didn’t notice anything really in comparison so I may be sticking to the injectible route unfortunately
I haven't looked into SAM-e but there could be a chance that you are having issues with pH, especially since you didn't use a buffer. pH strips are cheap and can be useful. For example, when I first started making glutathione solutions I was using a buffer but didn't bother checking the pH. The solution very quickly goes to around pH 3 and it would be quite painful to inject (it would ease off quite quickly though as it would rebalance in the body). Adjusting this to around 6 with NaOH while mixing lets me get a much higher concentration in solution (200 mg/mL instead of 120-130 mg/mL), and it hurts a lot less.

If you take a look here, you'll notice that the ampoule for injection has some sodium hydroxide in it. It is possible that when mixing your SAM-e it goes acidic, however, I'd be interested in what exact source you have. I'm currently waiting on a package with s-adenosyl-l-methionine disulfate p-toluensulfone, while this PDF discusses a 1,4-butanedisulfonate form. I'm not sure why they also include the l-lysine in this product, but perhaps there is some additional benefit (or it is just there as a lysine source? perhaps to ensure MTOR activation?).

Another issue to consider is your total concentration is too high and you are injecting a hyperosmolar solution. You would have to look into the dissolution of the SAM-e and the rest of the salt, whatever compound it is, and calculate the osmolarity. I doubt that it is above 900 though, which is where the real discomfort begins (eg high concentration magnesium solutions for injection are limited by this).